Alert archive / California / Wind Advisories in 2014

Wind Advisory 3, NWS Hanford, CA

January 29, 2014

NWS Hanford, CA issued this wind advisory at Jan 29, 2014, 2:03 PM PST. It took effect at Jan 30, 2014, 7:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2014, 2:03 PM PST (22:03 UTC)
In effect from
Jan 30, 2014, 7:00 AM PST
Expired
Jan 30, 2014, 10:00 PM PST
In force
15 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WWUS76 KHNX 292203
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
203 PM PST WED JAN 29 2014

CAZ095-098-099-300615-
/O.NEW.KHNX.WI.Y.0003.140130T1500Z-140131T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
203 PM PST WED JAN 29 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST THURSDAY FOR
THE KERN COUNTY MOUNTAINS AND DESERTS. 


* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING: BEGINNING THURSDAY MORNING AND CONTINUING THROUGH
  THURSDAY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...CHINA LAKE...
  HIGHWAY 58 THROUGH THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH
  WALKER PASS.

* IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES COULD BECOME DIFFICULT
  AT TIMES. AREAS OF BLOWING DUST POSSIBLE WHICH COULD LOWER
  VISIBILITIES SUDDENLY.


* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN

WEATHER.GOV/HANFORD
4 follow-up statements
006 
WWUS76 KHNX 300600
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1000 PM PST WED JAN 29 2014

CAZ095-098-099-301400-
/O.CON.KHNX.WI.Y.0003.140130T1500Z-140131T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1000 PM PST WED JAN 29 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST THURSDAY
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING: BEGINNING THURSDAY MORNING AND CONTINUING THROUGH 
  THURSDAY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...CHINA LAKE...
  HIGHWAY 58 THROUGH THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH
  WALKER PASS.

* IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES COULD BECOME DIFFICULT
  AT TIMES. AREAS OF BLOWING DUST POSSIBLE WHICH COULD LOWER
  VISIBILITIES SUDDENLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
527 
WWUS76 KHNX 301343
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
543 AM PST THU JAN 30 2014

CAZ095-098-099-302145-
/O.CON.KHNX.WI.Y.0003.140130T1500Z-140131T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
543 AM PST THU JAN 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING: BEGINNING THURSDAY MORNING AND CONTINUING THROUGH 
  THURSDAY EVENING. 

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...CHINA LAKE...
  HIGHWAY 58 THROUGH THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH
  WALKER PASS. INTERSTATE 5 ABOVE THE GRAPEVINE. 

* IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES COULD BECOME 
  DIFFICULT AT TIMES. AREAS OF BLOWING DUST POSSIBLE WHICH COULD 
  LOWER VISIBILITIES SUDDENLY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
818 
WWUS76 KHNX 302200
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
200 PM PST THU JAN 30 2014

CAZ095-098-099-310600-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-140131T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
200 PM PST THU JAN 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
THE KERN COUNTY MOUNTAINS AND DESERTS.

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: CONTINUING THROUGH THURSDAY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...CHINA LAKE...
  HIGHWAY 58 THROUGH THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH
  WALKER PASS. INTERSTATE 5 ABOVE THE GRAPEVINE.

* IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES COULD BECOME 
  DIFFICULT AT TIMES. AREAS OF BLOWING DUST POSSIBLE WHICH 
  COULD LOWER VISIBILITIES SUDDENLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH

WEATHER.GOV/HANFORD
976 
WWUS76 KHNX 310555
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
955 PM PST THU JAN 30 2014

CAZ095-098-099-310700-
/O.EXP.KHNX.WI.Y.0003.000000T0000Z-140131T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
955 PM PST THU JAN 30 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS AND ARE EXPECTED TO
DIMINISH OVERNIGHT. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$

DS

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 5:00 AM PST, 9 hours 3 minutes earlier.

Area forecast discussion, Jan 29, 5:00 AM PST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
500 AM PST WED JAN 29 2014

.SYNOPSIS...
A HIGH PRESSURE RIDGE OVER THE REGION WILL BEGIN TO BREAK
DOWN TODAY...BRINGING AN END TO THE ABOVE NORMAL HIGH TEMPERATURES
AND DRY CONDITIONS BY THURSDAY. VALLEY RAIN AND MOUNTAIN SNOW WILL
BE ON TAP FOR THURSDAY AND FRIDAY WITH MORE SEASONABLY COOL
CONDITIONS CONTINUING INTO NEXT WEEK.

&&

.DISCUSSION...
THE RIDGE OVER THE WEST COAST IS BEGINNING TO WEAKEN AND FLATTEN
AS A DEVELOPING FRONTAL SYSTEM BEGINS TO SLIDE SOUTH TOWARD THE
REGION. HIGH CLOUDINESS SPILLING OVER THE RIDGE CONTINUES TO DRIFT
OVERHEAD...WHILE SOME LOW LEVEL MOISTURE IS PUSHING SOME STRATO
CU INTO NORTHERN PORTIONS OF OUR AREA. MODELS PROG THE LOWER
CLOUDS TO PERSIST THROUGH MUCH OF THE DAY OVER THE NORTHERN PART
OF THE VALLEY...HOLDING TEMPS A LITTLE LOWER TODAY. OTHERWISE
EXPECT ONE MORE DAY OF THE RECENT WELL ABOVE NORMAL AFTERNOON
HIGHS.

A MODERATE MOISTURE TAP ASSOCIATED WITH THE SAGGING FRONTAL SYSTEM
WILL BRING PRECIPITATION TO THE MOUNTAINS NEAR YOSEMITE AS EARLY
AS THIS EVENING THEN SPREADING SOUTHWARD ACROSS OUR AREA THROUGH
THURSDAY. THIS WILL BE A MORE OROGRAPHICALLY DRIVEN PRECIPITATION
EVENT IN THE WESTERLY FLOW...WITH SOME VALLEY RAIN SHADOWING. AS
ADDITIONAL SHORTWAVE ENERGY DROPS SOUTHWARD INTO THE REGION LATER
THURSDAY AND THURSDAY NIGHT...VALLEY AREAS INCLUDING THE WEST SIDE
AND SOUTH END WILL GET IN ON THE PRECIPITATION EVENT. STORM TOTAL
PRECIPITATION AMOUNTS IN THE VALLEY ARE EXPECTED TO RANGE FROM A
FEW HUNDREDTHS TO AS MUCH AS A COUPLE OF TENTHS OF AN INCH...NOT
A DROUGHT-BUSTER BUT DEFINITELY A SIGNIFICANT CHANGE FROM THE
PROLONGED DRY AND WARM CONDITIONS. SNOW LEVELS WILL START ABOVE
8000 FEET AND LOWER TO BELOW 7000 FEET THURSDAY AND TO 4000-5000
FEET BY FRIDAY. TOTAL ACCUMULATIONS AT THE HIGHER ELEVATIONS COULD
BE UP TO ONE FOOT NORTH OF KINGS CANYON. A WINTER WEATHER ADVISORY
IS IN EFFECT THERE FROM TONIGHT THROUGH EARLY FRIDAY MORNING.

BY FRIDAY IN THE COOLER AIRMASS BEHIND THE EXITING SYSTEM...AFTERNOON
HIGHS WILL BE JUST A DEGREE OR SO ABOVE CLIMO. THESE COOLER...MORE
SEASONABLE CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK AS INCOMING
SHORTWAVE IMPULSES MAINTAIN A TROUGHY PATTERN OVER THE REGION. A
WEAK LOW DROPPING SOUTH SUNDAY IS EXPECTED TO TRACK OFF THE
COAST...KEEPING ASSOCIATED PRECIP CHANCES WEST OF OUR AREA.

.AVIATION...
IN THE SAN JOAQUIN VALLEY...LOCAL MVFR CEILINGS FROM MADERA
COUNTY NORTHWARD UNTIL 19Z TODAY. OTHERWISE AREAS OF MVFR
VISIBILITIES DUE TO HAZE. MVFR CONDITIONS WITH LOCAL IFR CEILINGS
AND MOUNTAIN OBSCURATIONS CAN BE EXPECTED IN YOSEMITE NATIONAL PARK
AFTER 06Z THURSDAY AS PRECIPITATION MOVES INTO THIS REGION. STRONG
WINDS ARE LIKELY OVER THE SIERRA CREST TONIGHT WITH GUSTS TO 70 MPH
OR HIGHER. VFR CONDITIONS CAN BE EXPECTED ELSEWHERE ACROSS THE
CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
ON WEDNESDAY JANUARY 29 2014... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO... KERN AND TULARE COUNTIES.  FIREPLACE/WOOD STOVE BURNING
IS PROHIBITED IN FRESNO... KERN... KINGS... MADERA AND TULARE
COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 01-29       73:1960     43:2002     55:1911     24:1902
KFAT 01-30       74:1984     41:1923     56:1911     25:1946
KFAT 01-31       75:1984     39:1969     55:1963     26:1949

KBFL 01-29       74:1986     42:2002     54:1986     27:1903
KBFL 01-30       77:1911     44:1951     60:1911     23:1902
KBFL 01-31       82:1984     45:1969     57:1963     23:1902
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 AM PST
FRIDAY ABOVE 7000 FEET FOR THE CAZ096.

&&

PUBLIC...JEB/DURFEE
AVN/FW...DURFEE
SYNOPSIS...JEB

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.